Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 124, NWS Lincoln, IL

July 28, 2015DeWitt County, Macon County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2015, 2:54 PM CDT for DeWitt County, Macon County, Piatt County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2015, 2:54 PM CDT (19:54 UTC)
Expired
Jul 28, 2015, 3:30 PM CDT
In force
36 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeWitt County, IL, Macon County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WUUS53 KILX 281954
SVRILX
ILC039-115-147-282030-
/O.NEW.KILX.SV.W.0124.150728T1954Z-150728T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS...
  SOUTHEASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 330 PM CDT

* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELDON...OR
  11 MILES SOUTHEAST OF CLINTON...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...BEMENT...CERRO GORDO...ARGENTA...WELDON...IVESDALE...
  CISCO...DE WITT...LANE...MILMINE...CLINTON LAKE DAM AND WELDON
  SPRINGS STATE PARK.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 152 AND 165.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3980 8864 4011 8895 4020 8882 3998 8846
      3995 8846
TIME...MOT...LOC 1953Z 314DEG 37KT 4008 8877 

HAIL...1.00IN
WIND...60MPH
 
$$

HJS
2 follow-up statements
926 
WWUS53 KILX 282023
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT TUE JUL 28 2015

ILC039-282032-
/O.CAN.KILX.SV.W.0124.000000T0000Z-150728T2030Z/
DE WITT-
323 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE WITT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3980 8864 4001 8884 4006 8878 4006 8875
      4009 8874 4010 8872 4010 8869 4011 8869
      3998 8846 3995 8846
TIME...MOT...LOC 2022Z 314DEG 37KT 3987 8849 

$$

ILC115-147-282030-
/O.CON.KILX.SV.W.0124.000000T0000Z-150728T2030Z/
PIATT-MACON-
323 PM CDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN PIATT AND NORTHEASTERN MACON COUNTIES...

AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATWOOD...OR 11
MILES SOUTHEAST OF MONTICELLO...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BEMENT...CERRO GORDO...ARGENTA...IVESDALE...CISCO AND
MILMINE.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 152 AND 165.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3980 8864 4001 8884 4006 8878 4006 8875
      4009 8874 4010 8872 4010 8869 4011 8869
      3998 8846 3995 8846
TIME...MOT...LOC 2022Z 314DEG 37KT 3987 8849 

HAIL...1.00IN
WIND...60MPH
 
$$

HJS
804 
WWUS53 KILX 282032
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT TUE JUL 28 2015

ILC115-147-282042-
/O.EXP.KILX.SV.W.0124.000000T0000Z-150728T2030Z/
PIATT-MACON-
332 PM CDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIATT AND
NORTHEASTERN MACON COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3980 8864 4001 8884 4006 8878 4006 8875
      4009 8874 4010 8872 4010 8869 4011 8869
      3998 8846 3995 8846
TIME...MOT...LOC 2030Z 314DEG 37KT 3987 8849 

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:03 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 28, 11:03 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT TUE JUL 28 2015

.UPDATE...
ISSUED AT 1053 AM CDT TUE JUL 28 2015
A FEW ISOLATED THUNDERSTORMS OUT AHEAD OF THE COMPLEX IN EASTERN
IA THIS MORNING MOVING THROUGH NRN KNOX AND NRN PEORIA COUNTIES
ALONG AND NW OF THE IL RIVER VALLEY. OTHER THAN THAT, WEAK FRONTAL
BOUNDARY DRAPED ACROSS THE SOUTHERN TIER OF THE STATE, WITH VERY
LITTLE IN THE WAY OF AIRMASS DIFFERENTIATION IN HUMIDITY, BUT THE
TEMPS ARE A FEW DEGREES WARMER TO THE SOUTH. MOVEMENT OF THAT
WARMER AIRMASS IS NOT QUICK AS UPPER LEVELS ARE DOMINATED BY RIDGE
BUILDING AND WEAK FLOW. SHORT RANGE MODELS CONTINUE TO WEAKEN AND
ERODE THE SHOWERS TO THE NW AS THEY APPROACH ILX AND AS A RESULT,
ONLY MINOR SHIFTS TO THE SHORT TERM FORECAST ARE NECESSARY.

&&

.SHORT TERM...(TODAY)
ISSUED AT 257 AM CDT TUE JUL 28 2015

MAIN CONCERN FOR TODAY REMAINS WITH THE HEAT. NO CHANGES PLANNED
FOR THE TIMING OR ALIGNMENT OF THE HEAT ADVISORY. DEW POINTS
ALREADY IN THE MID 70S ACROSS WESTERN MISSOURI...AND THIS WILL BE
ADVECTING OUR WAY THE NEXT SEVERAL HOURS. WILL LIKELY SEE SOME
UPPER 70S DEW POINTS BY LATE AFTERNOON...ESPECIALLY ACROSS THE
SOUTHWEST CWA. THIS TRANSLATES TO HEAT INDEX OF 105-110 FROM ABOUT
GALESBURG-EFFINGHAM WESTWARD...WITH THE HIGHER READINGS TOWARD THE
ILLINOIS RIVER VALLEY NEAR HAVANA AND BEARDSTOWN.

STILL SOME CONCERN ABOUT SOME THUNDERSTORM DEVELOPMENT TODAY.
SURFACE OBSERVATIONS SHOWING A WEAK BOUNDARY PERSISTING ALONG THE
OHIO VALLEY NORTHWEST NEAR THE ILLINOIS/MISSOURI BORDER. THIS
WOULD SERVE AS ONE FOCUS FOR ANY ISOLATED DEVELOPMENT. OF MORE
CONCERN IS THE MCS CURRENTLY ROLLING ACROSS EASTERN SOUTH DAKOTA.
HIGH-RESOLUTION MODELS SUCH AS THE ARW...HRRR AND HOP-WRF ARE
DOING A RESPECTABLE JOB WITH THE SYSTEM THUS FAR...AND SHOW SOME
OF THE REMNANTS MAKING IT AS FAR AS GALESBURG BY EARLY AFTERNOON.
THE NMM MOSTLY FIZZLES IT OUT BEFORE REACHING US...WHILE THE
NAM-12 IS CASUALLY IGNORING ITS EXISTENCE ALTOGETHER. RECENT
SOUTHWARD DEVELOPMENT ALONG THE NEBRASKA/IOWA BORDER WOULD LEND
SOME CREDENCE TOWARD THE HRRR SOLUTION...ALTHOUGH THERE WILL BE
SOME WEAK CAPPING TO GET THROUGH FIRST BETWEEN HERE AND THERE.
WILL STICK WITH ISOLATED STORMS FOR NOW...AS EARLY AS MID-MORNING
ACROSS THE WESTERN CWA AND ACROSS MOST OF THE AREA DURING THE
AFTERNOON.

.LONG TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 257 AM CDT TUE JUL 28 2015

MAIN COLD FRONT STILL SCHEDULED TO CROSS THE FORECAST AREA
WEDNESDAY MORNING AND AFTERNOON. MAIN ORGANIZATION TO CONVECTIVE
CLUSTER SHOULD TAKE PLACE ACROSS CENTRAL/SOUTHERN IOWA THIS
AFTERNOON AND ROLL EAST-SOUTHEAST. WILL FOCUS HIGHER POP'S
BEGINNING MID-LATE EVENING NORTHWEST OF THE ILLINOIS RIVER...AND
SHIFTING IT AS FAR AS CHAMPAIGN AND MATTOON BY LATE NIGHT. HAVE
KEPT THE SOUTHEAST CWA LARGELY DRY UNTIL CLOSER TO SUNRISE... WITH
THE HIGHER POP'S IN THAT AREA LATER ON WEDNESDAY. SIGNIFICANTLY
DRIER AIR WILL BE PUSHING IN DURING THE AFTERNOON BEHIND THE
FRONT...BUT MID 70S DEW POINTS ARE STILL LIKELY ACROSS THE EASTERN
CWA INTO THE AFTERNOON. MAY NEED ANOTHER HEAT ADVISORY SOUTH OF
I-70 ON WEDNESDAY...BUT THIS IS BORDERLINE WITH THE INCREASE IN
CLOUDS AND CONVECTION...SO WILL NOT PUT AN EXTENSION THERE YET.

REMAINDER OF THE WEEK LOOKS DRY AND MORE COMFORTABLE...WITH A
NORTHWEST UPPER FLOW AS THE RIDGE REBUILDS ACROSS THE WEST COAST.
GFS SHOWS NO SIGNIFICANT CHANGE IN THAT PATTERN FOR SEVERAL DAYS
AND IN FACT BRINGS A LOBE OF MUCH COOLER AIR INTO THE MIDWEST
EARLY NEXT WEEK...WHILE THE ECMWF IS WARMER AS THE RIDGE ONLY
GRADUALLY FLATTENS. HAVE GONE THE WARMER SOLUTION ALTHOUGH
TEMPERATURES WILL STILL BE NEAR NORMAL...GENERALLY HIGHS IN THE
MID 80S FROM THURSDAY ONWARD. NEXT CONCERN FOR RAIN WILL BE LATE
WEEKEND...AS AN UPPER TROUGH SWINGS THROUGH THE GREAT LAKES.
WEST-EAST AXIS OF HIGH PRESSURE AT THE SURFACE WILL BE PRESENT
ACROSS THE OHIO VALLEY AT THE TIME. THE ECMWF KEEPS IT STRONG
ENOUGH TO PREVENT THE SURFACE FRONT FROM MAKING MUCH PROGRESS
SOUTH OF I-80...WHILE THE GFS GETS THE BOUNDARY THROUGH IN A
WEAKENING STATE. HAVE CAPPED POP'S AT SLIGHT CHANCES ACROSS THE
NORTH ON SUNDAY...BUT BROUGHT SOME 30% CHANCES IN FOR MONDAY AS
ANOTHER UPPER TROUGH ARRIVES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 545 AM CDT TUE JUL 28 2015

SOME MVFR VISIBILITIES OF 2-4SM OCCURRING EARLY THIS MORNING IN
THE HUMID AIR MASS...BUT SO FAR LOWER VISIBILITIES HAVE HELD OFF
LIKELY DUE TO SOME HIGH CLOUD REMNANTS FROM OVERNIGHT CONVECTION.
CONDITIONS SHOULD IMPROVE OVER THE NEXT COUPLE HOURS.

HAVE SOME CONCERNS ABOUT ISOLATED STORMS ALONG A WEAK BOUNDARY
THAT EXTENDS FROM NEAR KMLI-KSPI-KMVN. EARLIER HIGH-RESOLUTION
MODEL GUIDANCE HAD BEEN SUGGESTING SOME STORMS AS EARLY AS MID
MORNING WEST OF THE BOUNDARY...BUT HAVE EASED OFF RECENTLY. MORE
CONCERNING IS A LARGE THUNDERSTORM COMPLEX MOVING THROUGH IOWA...
WITH AN ASSOCIATED WING OF STORMS FROM KCID NORTHWEST. OVERALL
WEAKENING OF THE STORMS HAS BEEN SEEN ON INFRARED SATELLITE
RECENTLY...AND THE LEADING WING SHOULD TRACK NORTH OF THE CENTRAL
ILLINOIS TAF SITES. SO...AM PLANNING TO KEEP THE TAF SITES DRY
DURING THE DAY. THUNDER CHANCES WILL BE INCREASING FROM WEST TO
EAST TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT
SHOULD BE PASSING THROUGH THE TAF SITES AFTER 12Z WITH A WIND
SHIFT TO THE NORTHWEST.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ027>031-036>038-
040>044-047>054-056-061>063-066>068-071>073.

&&

UPDATE...HJS
SHORT TERM...GEELHART
LONG TERM...GEELHART
AVIATION...GEELHART
Hazardous weather outlook, Jul 28, 11:05 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CDT TUE JUL 28 2015

ILZ027>031-036>038-040>044-047>053-291100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
1105 AM CDT TUE JUL 28 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES TODAY WILL RANGE FROM 105 TO 110 DEGREES... WITH
THE HIGHEST VALUES FROM ABOUT SPRINGFIELD WESTWARD.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON...
ALTHOUGH BETTER CHANCES OF STORMS WILL OCCUR OVERNIGHT. SEVERE
STORMS ARE CURRENTLY NOT ANTICIPATED...ALTHOUGH SOME OF THE STORMS
MAY CONTAIN STRONGER WIND GUSTS AND HEAVY RAIN. THIS IS MOST
LIKELY NORTHWEST OF THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANY LINGERING THUNDERSTORMS WILL END BY MIDDAY WEDNESDAY...BUT
SEVERE WEATHER IS NOT ANTICIPATED.

THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL
MONDAY...WHEN A COLD FRONT PUSHES TOWARD THE AREA.

FLOODING WILL CONTINUE ALONG MUCH OF THE ILLINOIS RIVER THROUGH
THE PERIOD...ALTHOUGH IT HAS FINALLY SUBSIDED FROM AROUND HENRY
NORTHWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ054-056-061>063-066>068-071>073-291100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-
MOULTRIE-RICHLAND-SHELBY-
1105 AM CDT TUE JUL 28 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES AROUND 105 DEGREES ARE LIKELY THIS AFTERNOON.

AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE PERIOD. SEVERE
STORMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY UNTIL A COLD
FRONT MOVES THROUGH IN THE AFTERNOON. WHILE WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS MAY BE STRONG.

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY AGAIN WEDNESDAY
AFTERNOON UNTIL THE FRONT PASSES.

FLOODING WILL CONTINUE ALONG THE MUCH OF THE WABASH RIVER THROUGH
THE PERIOD...ALTHOUGH IT SHOULD SUBSIDE EAST OF LAWRENCEVILLE BY
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-055-057-291100-
CHAMPAIGN-DOUGLAS-EDGAR-VERMILION-
1105 AM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH
ADDITIONAL STORMS EXPECTED AFTER MIDNIGHT. SEVERE STORMS ARE NOT
ANTICIPATED.

PEAK AFTERNOON HEAT INDEX VALUES APPROACHING 100 ARE LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...UNTIL PASSAGE
OF A COLD FRONT DURING THE AFTERNOON. THESE ARE NOT EXPECTED TO BE
SEVERE.

THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL
MONDAY...WHEN A COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Special weather statement, Jul 28, 1:44 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
144 PM CDT TUE JUL 28 2015

ILZ031-038-281930-
WOODFORD-MCLEAN-
144 PM CDT TUE JUL 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCLEAN COUNTY UNTIL 230
PM CDT...

AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CARLOCK...OR 8 MILES NORTHWEST OF NORMAL...MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...LE ROY...HEYWORTH...HUDSON...DANVERS...
DOWNS...CARLOCK...TOWANDA...BLOOMINGTON AIRPORT...HOLDER...SHIRLEY
AND EVERGREEN LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 9.
 INTERSTATE 55 BETWEEN MILE MARKERS 146 AND 171.
 INTERSTATE 74 BETWEEN MILE MARKERS 118 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4029 8864 4029 8913 4055 8927 4056 8927
      4065 8906 4068 8898
TIME...MOT...LOC 1844Z 322DEG 28KT 4057 8914

AUTEN
Special weather statement, Jul 28, 2:44 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CDT TUE JUL 28 2015

ILZ042>045-053-282200-
LOGAN-DE WITT-PIATT-CHAMPAIGN-MACON-
INCLUDING THE CITIES OF...LINCOLN...CLINTON...MONTICELLO...
CHAMPAIGN...URBANA...DECATUR
244 PM CDT TUE JUL 28 2015

...FUNNEL CLOUDS SIGHTED OVER PORTIONS OF CENTRAL ILLINOIS...

NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED THIS
AFTERNOON OVER PARTS OF MCLEAN AND DEWITT COUNTIES. THE STORMS AND
OUTFLOW BOUNDARY ASSOCIATED WITH THESE STORMS IS MOVING SOUTHEAST
THROUGH THE AREA. ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE ALONG
THIS OUTFLOW BOUNDARY THIS AFTERNOON.

ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS PARTS OF CENTRAL ILLINOIS
THAT FAVOR THE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING
BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH
DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY
DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT
THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL
CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES
THE GROUND.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:44 PM CDTSpecial Weather StatementILXMcLean46 min
Jul 28, 5:14 PM CDTSpecial Weather StatementILXCumberland, Effingham, Jasper31 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.